Alert archive / Georgia / Special Weather Statements in 2018

Special Weather Statement, NWS Tallahassee, FL

May 23, 2018Cook County, Georgia

NWS Tallahassee, FL issued this special weather statement at May 23, 2018, 5:13 PM EDT for Cook County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2018, 5:13 PM EDT (21:13 UTC)
Expired
May 23, 2018, 6:00 PM EDT
In force
47 min
Issued by
NWS Tallahassee, FL

County Cook County, GA

The radar

The Moody AFB radar (KVAX), 65 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2018-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 306 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2018-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
306 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
740 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

765 
WWUS82 KTAE 232113
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
513 PM EDT WED MAY 23 2018
 
GAZ129-146>148-232200-
Berrien GA-Tift GA-Colquitt GA-Cook GA-
513 PM EDT WED MAY 23 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COOK...NORTHWESTERN
BERRIEN...NORTHEASTERN COLQUITT AND SOUTHERN TIFT COUNTIES UNTIL 600
PM EDT...

At 512 PM EDT, Doppler radar was tracking a strong thunderstorm over
Omega, or 10 miles southwest of Tifton, moving east at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Enigma, Omega, Norman Park, Lenox, Cottle, Eldorado, Staunton,
Massee, Barneyville, Flat Ford, Wagon Wheel, Fender, Crosland and
Laconte.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3115 8331 3127 8368 3133 8367 3133 8365
      3142 8365 3139 8324
TIME...MOT...LOC 2112Z 281DEG 22KT 3132 8360 

$$

30-PULLIN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at May 23, 4:03 PM EDT, 1 hour 10 minutes earlier.

Area forecast discussion, May 23, 4:03 PM EDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
403 PM EDT Wed May 23 2018

.NEAR TERM [Through Tonight]...

Still watching with interest the MCV located across central Georgia.
This is currently forecast to stay just north of our forecast area
overnight. Heavy rainfall is a threat with this feature, so we'll
continue to keep an eye on it in case it ends up further south than
expected. Right now, it looks like more of a potential issue just
north of our area. For us, scattered to numerous showers and
thunderstorms this afternoon will gradually diminish this evening
with the loss of diurnal heating. Overnight temperatures are
expected to be mainly in the 70s.

.SHORT TERM [Thursday Through Friday Night]...

A ridge of high pressure remains to our east, with an upper level
trough still situated over the Gulf of Mexico. Deep layer southerly
flow continues to bring plenty of moisture to the area and diurnal
heating will continue to bring us enough instability for scattered
to numerous showers to develop the next few days and, in some cases,
linger into the evening hours. Temperatures will peak in the mid-
upper 80s each afternoon and dip into the upper 60s to low 70s at
night.

.LONG TERM [Saturday Through Wednesday]...

Generally wet conditions are expected to continue into the long
term. This morning's NHC 5-Day Outlook suggests a 60% chance of
formation for the potentially sub-tropical/tropical system currently
in the Caribbean. Model guidance is still in disagreement on the
track of this system. Regardless of how the system evolves,
unsettled conditions will persist throughout the period with
expected rainfall totals around 5-7 inches. High temperatures will
stay in the 80s and lows will stay in the lower 70s.

&&

.AVIATION [Through 18Z Thursday]...

Scattered showers and thunderstorms expected through the afternoon
hours at all terminals. Expect MVFR/IFR restrictions within any
storms this afternoon and evening. Shower chances reduce later
tonight but additional IFR restrictions due to low cigs and vis are
possible after midnight at area terminals. Expect conditions to
improve after sunrise Thursday morning.

&&

.MARINE...

Winds and seas will remain light through Friday. As the weekend gets
started and a disturbance moves into the Gulf, winds and seas are
likely to increase. Advisory conditions could begin as early as
Saturday with seas building up to 8 feet. Rounds of showers and
thunderstorms are likely through the period.

&&

.FIRE WEATHER...

A wet pattern will continue into next week. No fire weather concerns
at this time.

&&

.HYDROLOGY...

Most of the area has received about 2-5" over the last week and our
wet pattern will continue for the next several days. Additional
accumulations of 3-7" of rain are expected to pile up over the next
week. This will cause an increasing flooding threat as we head into
the weekend. In regards to river flooding, the rivers have been able
to handle the rain so far and only a few sites are in action stage
or forecast to reach action stage. With additional rainfall over the
next week though, this will have to be monitored closely. Besides
the rivers, localized minor flooding will be possible the next few
days with the flash flood risk increasing for this weekend.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   71  88  69  87  71 /  20  60  30  60  40
Panama City   74  83  72  83  73 /  10  50  40  50  40
Dothan        71  86  69  87  70 /  40  70  50  70  60
Albany        71  85  69  86  70 /  50  70  60  70  50
Valdosta      70  88  68  86  69 /  30  60  60  70  50
Cross City    70  88  68  85  70 /  10  60  40  60  50
Apalachicola  73  83  70  84  73 /  10  30  30  30  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
     Coastal Franklin-South Walton.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...DVD
SHORT TERM...Nguyen
LONG TERM...Nguyen/Skeen
AVIATION...DVD
MARINE...Nguyen
FIRE WEATHER...Humphreys
HYDROLOGY...Nguyen

In the hours before

Special weather statement, May 23, 3:30 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
330 PM EDT WED MAY 23 2018

FLZ011-GAZ155-156-232015-
Jackson FL-Decatur GA-Seminole GA-
330 PM EDT WED MAY 23 2018

...SIGNIFICANT WEATHER ADVISORY FOR JACKSON...CENTRAL DECATUR AND
SEMINOLE COUNTIES UNTIL 415 PM EDT/315 PM CDT/...

At 330 PM EDT/230 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Chipley to near
Donalsonville. Movement was southeast at 20 mph.

Winds near 40 mph will be possible with these storms.

Locations impacted include...
Bainbridge, Donalsonville, Marianna, West Bainbridge, Chattahoochee,
Malone, Sneads, Cottondale, Grand Ridge, Greenwood, Alford, Iron
City, Climax, Brinson, Bascom, Recovery, Lovedale, Dellwood,
Donaldsonville A/P and Buena Vista.

LAT...LON 3085 8553 3100 8520 3100 8500 3105 8501
      3107 8503 3107 8474 3088 8440 3071 8480
      3071 8486 3068 8487 3061 8504 3061 8517
      3057 8518 3057 8527 3074 8543 3078 8543
      3079 8547 3083 8548
TIME...MOT...LOC 1930Z 310DEG 19KT 3082 8546 3107 8489

42-DVD
Special weather statement, May 23, 3:33 PM EDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
333 PM EDT WED MAY 23 2018

FLZ016-017-027-GAZ156-157-232015-
Gadsden FL-Inland Wakulla FL-Leon FL-Decatur GA-Grady GA-
333 PM EDT WED MAY 23 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WAKULLA...EASTERN
GADSDEN...LEON...SOUTHEASTERN DECATUR AND SOUTHERN GRADY COUNTIES
UNTIL 415 PM EDT...

At 332 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Havana to 17 miles
southwest of Midway. Movement was east at 10 mph.

Wind gusts near 40 mph will be possible with these storms.

Locations impacted include...
Midway, Woodville, Quincy, Tallahassee, Havana, Florida State
University, Florida A And M, Tallahassee Comm College, Doak Campbell
Stadium, Wakulla, Attapulgus, Lake Bradford, Leon Sinks, Gaither
Community Center, Wakulla Springs, Tallahassee Memorial Hosp,
Florence, Jamieson, Rocky Hill and Iamonia.

LAT...LON 3024 8470 3036 8467 3039 8465 3039 8467
      3077 8459 3079 8414 3022 8421
TIME...MOT...LOC 1932Z 268DEG 10KT 3070 8453 3028 8462

42-DVD
Special weather statement, May 23, 4:15 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
415 PM EDT WED MAY 23 2018

FLZ016-GAZ156-157-232045-
Gadsden FL-Decatur GA-Grady GA-
415 PM EDT WED MAY 23 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GADSDEN...EASTERN
DECATUR AND SOUTHERN GRADY COUNTIES UNTIL 445 PM EDT...

At 415 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bainbridge, moving southeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Bainbridge, Havana, Cairo, Whigham, West Bainbridge, Attapulgus,
Climax, Hanover, Freemont, Ausmac, Darsey, Jamieson, Decatur Co A/P,
Laingkat, Calvary, Princes Still, Amsterdam, Branchville, Nickleville
and Hinson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3088 8412 3069 8426 3068 8427 3068 8430
      3067 8431 3066 8430 3065 8430 3059 8435
      3058 8437 3056 8438 3080 8474 3101 8463
TIME...MOT...LOC 2015Z 306DEG 20KT 3084 8461

30-PULLIN
Special weather statement, May 23, 5:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
513 PM EDT WED MAY 23 2018

GAZ129-146>148-232200-
Berrien GA-Tift GA-Colquitt GA-Cook GA-
513 PM EDT WED MAY 23 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COOK...NORTHWESTERN
BERRIEN...NORTHEASTERN COLQUITT AND SOUTHERN TIFT COUNTIES UNTIL 600
PM EDT...

At 512 PM EDT, Doppler radar was tracking a strong thunderstorm over
Omega, or 10 miles southwest of Tifton, moving east at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Enigma, Omega, Norman Park, Lenox, Cottle, Eldorado, Staunton,
Massee, Barneyville, Flat Ford, Wagon Wheel, Fender, Crosland and
Laconte.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3115 8331 3127 8368 3133 8367 3133 8365
      3142 8365 3139 8324
TIME...MOT...LOC 2112Z 281DEG 22KT 3132 8360

30-PULLIN

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 11:14 AM EDTRip Current StatementTAEBay, Franklin, Walton17 hr
May 23, 3:30 PM EDTSpecial Weather StatementTAEJackson45 min
May 23, 3:33 PM EDTSpecial Weather StatementTAEGadsden, Leon42 min
May 23, 4:15 PM EDTSpecial Weather StatementTAEDecatur, Grady30 min
May 23, 6:35 PM EDTSpecial Weather StatementTAELowndes40 min
May 23, 7:21 PM EDTSpecial Weather StatementTAELowndes24 min

Nearby

Special Weather Statements in Georgia, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.